Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 395, NWS Atlanta, GA

July 12, 2009Fannin County, Murray County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 12, 2009, 7:34 PM EDT for Fannin County, Murray County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2009, 7:34 PM EDT (23:34 UTC)
Expired
Jul 12, 2009, 8:15 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Fannin County, GA, Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 122334
SVRFFC
GAC111-213-130015-
/O.NEW.KFFC.SV.W.0395.090712T2334Z-090713T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL FANNIN COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN MURRAY COUNTY IN NORTHWEST GEORGIA

* UNTIL 815 PM EDT

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  CRANDALL...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JONES
  MILL AND COLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3498 8445 3487 8445 3487 8480 3496 8480
TIME...MOT...LOC 2334Z 269DEG 16KT 3490 8473

$$
2 follow-up statements
000 
WWUS52 KFFC 122358
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT SUN JUL 12 2009

GAC213-130008-
/O.CAN.KFFC.SV.W.0395.000000T0000Z-090713T0015Z/
MURRAY GA-
758 PM EDT SUN JUL 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MURRAY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS OVER NORTH MURRAY COUNTY HAS MOVED 
OUT OF THE COUNTY. SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3498 8445 3487 8445 3488 8460 3497 8461
TIME...MOT...LOC 2358Z 269DEG 16KT 3490 8460

$$

GAC111-130015-
/O.CON.KFFC.SV.W.0395.000000T0000Z-090713T0015Z/
FANNIN GA-
758 PM EDT SUN JUL 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WEST CENTRAL FANNIN COUNTY...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
JONES MILL...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3498 8445 3487 8445 3488 8460 3497 8461
TIME...MOT...LOC 2358Z 269DEG 16KT 3490 8460

$$
000 
WWUS52 KFFC 130014
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT SUN JUL 12 2009

GAC111-130024-
/O.EXP.KFFC.SV.W.0395.000000T0000Z-090713T0015Z/
FANNIN GA-
814 PM EDT SUN JUL 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FANNIN COUNTY
EXPIRES AT 815 PM EDT...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3498 8445 3487 8445 3488 8460 3497 8461
TIME...MOT...LOC 0014Z 269DEG 16KT 3490 8452

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:30 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 12, 6:30 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT SUN JUL 12 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS MOSTLY MID TO HIGH CLOUDS STREAMING
ACROSS THE AREA. MAIN THUNDERSTORM COMPLEX ACROSS THE IL/MO BORDER
CONTINUES MOVING EAST. THERE IS A LINE OF LESS ORGANIZED
THUNDERSTORMS EXTENDING FROM THE MAIN COMPLEX DOWN THROUGH TN AND AL
WHICH ARE MOVING SLOWLY EASTWARD. THESE THUNDERSTORMS ARE NOT
SEVERE AT THE MOMENT BUT THEY WILL NEED TO BE WATCHED AS THEY BEGIN
TO MOVE INTO GA. THE MAIN COMPLEX IS EXPECTED TO CONTINUE MOVING
E/SE AND MAY MOVE ACROSS EXTREME N GA BEFORE MOVING INTO THE
CAROLINAS MON. THERE IS ALSO THE MAIN FRONTAL BOUNDARY EXTENDING
FROM THE MID ATLANTIC COAST THROUGH THE OH VALLEY AND INTO THE MID
MS VALLEY. THIS FRONT IS EXPECTED TO MOVE SLOWLY SOUTH THROUGH TUE
BRINGING A FEW SHORT WAVES THROUGH THE STATE IN THE SHORT TERM.
TIMING ON THESE WAVES VARIES SOME FROM MODEL TO MODEL BUT THEY DO
AGREE THAT THERE WILL BE SOME OVER THE NEXT FEW DAYS. INSTABILITY
INCREASES OVER THE SHORT TERM BUT SHOULD ONLY SEE ISOLATED SEVERE
IF ANY SEVERE AT ALL. POPS BEGIN TO DIMINISH TUE ACROSS NORTH GA
AS THE FRONTAL SYSTEM CONTINUES TO SAG SOUTH INTO CENTRAL/SOUTHERN
GA. IF THE MODELS ARE CORRECT THIS FRONT SHOULD MAKE IT ALL THE
WAY TO THE GA/FL BORDER BY 12Z WED.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MAIN SHORT WAVE ALONG THE SAGGING FONT MOVES OFF THE GEORGIA
COAST LATE TUESDAY AS DRIER AIR FILTERS INTO N GA TUE NIGHT. THE
DRY AIR DOES NOT LAST LONG AS THE UPPER RIDGE FLATTENS DURING MID
WEEK WITH THE CWA REMAINING IN A MOIST SOUTHWEST FLOW. UPPER RIDGE
PUSHES FARTHER WEST THROUGH THE EXTENDED PERIOD WITH A TROUGH
DEEPENING OVER THE SOUTHEAST BY THE END OF THE PERIOD. ALL IN ALL
DIURNAL CHANCE POPS WILL CONTINUE WED THROUGH SUN.

19
&&

.AVIATION...
IMMEDIATE CONCERN IS CONVECTION WITHIN THE ATL TRACON AREA. OUTFLOW
FROM UPSTREAM THUNDERSTORMS HAS RESULTED IN QUICK DEVELOPMENT OF
TSRA ACROSS NC/WC GA DURING THE LAST HOUR. WOULD EXPECT THIS
ACTIVITY TO CONTINUE ON A SCT BASIS THROUGH 04Z. CG LIGHTNING...AND
LOCALIZED DOWNBURST WINDS WILL BE THE MAIN PROBLEM THROUGH THE
EVENING. MVFR CIGS/VSBY WITHIN TSRA ACTIVITY. OTHERWISE...GENERALLY
VFR THROUGH THE EVENING. WINDS SW-W 5KTS OUTSIDE TSRA ACTIVITY. NEXT
CONCERN IS POTENTIAL FOR LATE NIGHT/EARLY MORNING MCS COMING MOVING
SOUTH AROUND EASTERN PERIPHERY OF SOUTHERN PLAINS RIDGE.
GFS/ECMWF/NAM ALL IN AGREEMENT THAT THIS IS A DISTINCT POSSIBILITY.
STRONG SHORT WAVE ENERGY IN NW FLOW ALOFT AND ASSOCIATED FRONTAL
SYSTEM APPEAR TO BE DRIVING THIS ACTIVITY. TSRA UNUSUAL AT THIS TIME
OF YEAR DURING THE EARLY MORNING HOURS. HAD EARLIER ADVERTISED
TSRA...BUT WILL BACK OFF TO JUST SHRA WITH THIS TAF ISSUANCE.
CURRENT THINKING IS THAT EXTENSIVE CLOUD COVER AND REMNANT SHRA
ACTIVITY WILL DOMINATE THE N GA THROUGH MID-DAY MON...AND ADDITIONAL
CONVECTIVE ACTIVITY WILL FIRE GENERALLY ACROSS CENTRAL GA...SOUTH OF
ATL ALONG OUTFLOW BOUNDARIES AND MORE UNSTABLE ENVIRONMENT. WINDS
REMAINING WEST THROUGH TAF VALID PERIOD...BUT TENDENCY TO SHIFT
WINDS TO NW AFTER PASSAGE OF EARLY MORNING CONVECTIVE ACTIVITY.
10-15KT WINDS WITH GUSTS COULD ACCOMPANY EARLY MORNING
ACTIVITY...BUT FEEL THAT GFS HAS SOME CONVECTIVE FEEDBACK PROBLEMS
WHICH ARE IMPACTING THE LOW-LEVEL WIND FIELD AS WELL.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  88  68  92  71 /  20  50  30  20  20
ATLANTA         71  85  70  89  73 /  20  50  30  20  20
BLAIRSVILLE     65  83  62  88  67 /  30  50  30  20  20
CARTERSVILLE    67  86  68  89  69 /  30  50  30  20  20
COLUMBUS        74  90  73  90  74 /  20  50  40  30  20
GAINESVILLE     69  86  69  90  72 /  30  50  30  20  20
MACON           71  92  71  92  73 /  20  50  40  30  20
ROME            71  90  70  91  73 /  30  50  30  20  20
PEACHTREE CITY  70  86  69  88  70 /  20  50  40  20  20
VIDALIA         70  90  72  88  72 /  20  50  40  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/19
Hazardous weather outlook, Jul 12, 6:45 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SUN JUL 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
645 PM EDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED ACROSS PARTS OF NORTH AND WEST
CENTRAL GEORGIA THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS
EXPECTED ACROSS CENTRAL GEORGIA THIS EVENING AND TONIGHT.

.SYNOPSIS...
A LARGE UPPER RIDGE IN THE SOUTHERN PLAINS WILL REMAIN IN PLACE
THROUGH MONDAY. AN UPPER LOW WILL ALSO REMAIN IN PLACE ACROSS THE
NORTHEAST U.S. THIS WILL KEEP AN ACTIVE NORTHWEST FLOW ALOFT ACROSS
THE SOUTHEAST U.S. THROUGH MONDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE CLOUD-TO-GROUND
LIGHTNING. A FEW STORMS THIS EVENING MAY BECOME STRONG TO SEVERE AND
PRODUCE DAMAGING DOWNBURST WINDS. LOCALLY HEAVY RAIN MAY RESULT IN
MINOR FLOODING IN SOME AREAS OF NORTH GEORGIA. THIS MOST LIKELY AREA
FOR THUNDERSTORMS THIS EVENING AND TONIGHT WILL BE NORTH OF A LA
GRANGE...TO PEACHTREE CITY...TO ATHENS LINE.

.DISCUSSION...
A WARM...VERY MOIST...UNSTABLE ENVIRONMENT HAS EVOLVED ACROSS THE
REGION...WITH CAPES OF 1000 TO 2000...PRECIPITABLE WATER NEAR TWO
INCHES...AND LIFTED INDICES AROUND -4. OUTFLOW BOUNDARIES FROM
UPSTREAM THUNDERSTORMS WILL INITIATE NEW THUNDERSTORMS THROUGH THE
EVENING HOURS. OVERNIGHT...A COMPLEX OF THUNDERSTORMS MAY MOVE SOUTH
INTO THE AREA FROM TENNESSEE...WELL AFTER MIDNIGHT. THIS MAY RESULT
IN ADDITIONAL THUNDERSTORMS TOWARD DAYBREAK. AT THIS TIME...THESE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY. SOME STRONG
THUNDERSTORMS WILL BE POSSIBLE IN CENTRAL GEORGIA MONDAY AFTERNOON.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
SATURDAY...ESPECIALLY DURING THE AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS
AND EMERGENCY MANAGERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF
STRONG TO SEVERE THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE.

19

In the hours before

Special weather statement, Jul 12, 6:17 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SUN JUL 12 2009

GAZ030-031-122315-
617 PM EDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS...FREQUENT LIGHTNING
AND HEAVY RAIN IN WESTERN PAULDING AND POLK COUNTIES UNTIL 715 PM
EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN PAULDING AND POLK
COUNTIES. THESE STORMS WERE MOVING EAST AT 5 TO 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PAULDING AND POLK COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE UNION...ANTIOCH...FISH CREEK...
YORKVILLE...VAN WERT...ROCKMART...ARAGON...NEW GEORGIA...BRASWELL...
DALLAS AND BURNT HICKORY RIDGE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 6:25 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SUN JUL 12 2009

GAZ002-011-122330-
625 PM EDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS...FREQUENT LIGHTNING
AND HEAVY RAIN IN CHATTOOGA AND SOUTH WALKER COUNTIES UNTIL 730 PM
EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTOOGA AND SOUTH WALKER COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MENLO...CLOUDLAND...BERRYTON...CENTER POST...JAMES H. FLOYD STATE
PARK...SUMMERVILLE...TRION...SUBLIGNA...VILLANOW AND SUTTLES MILL.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 6:38 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT SUN JUL 12 2009

GAZ032-033-044-045-055-057-122300-
638 PM EDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS...FREQUENT LIGHTNING
AND HEAVY RAIN IN NORTH HENRY...NORTH CLAYTON...DEKALB...EASTERN
COBB AND CENTRAL FULTON COUNTIES UNTIL 700 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER STRONG THUNDERSTORMS FROM SMYRNA TO HAPEVILLE...MOVING EAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS NORTH HENRY...NORTH CLAYTON...DEKALB...EASTERN COBB AND
CENTRAL FULTON COUNTIES THROUGH 700 PM EDT. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 6:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT SUN JUL 12 2009

GAZ003-004-012-019-122330-
647 PM EDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS...FREQUENT LIGHTNING
AND HEAVY RAIN IN FLOYD...WESTER GORDON...WESTER WHITFIELD AND
CATOOSA COUNTIES UNTIL 730 PM EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF LAKEVIEW TO 19 MILES WEST
OF COOSA...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS FLOYD...EXTREME WESTERN GORDON...SOUTHEAST WHITFIELD AND
CATOOSA COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE BLUE SPRING...FORT
OGLETHORPE...LAKEVIEW...BEAUMONT...ROME...COOSA...ARMUCHEE...EVERETT
SPRINGS...LAKE MARVIN...MILL CREEK...ROCKY FACE...TUNNEL HILL...WOOD
STATION...RINGGOLD AND BOYNTON. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 7:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT SUN JUL 12 2009

GAZ019-030-031-041-130015-
709 PM EDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...40 MPH WINDS...
FREQUENT LIGHTNING AND HEAVY RAIN IN HARALSON...PAULDING...POLK AND
FLOYD COUNTIES UNTIL 815 PM EDT...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF COOSA TO BUCHANAN...MOVING
EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HARALSON...PAULDING...POLK AND FLOYD COUNTIES THROUGH 815 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CAVE
SPRING...COOSA...FELTON...BUCHANAN...CEDARTOWN...ANTIOCH...LINDALE...
ROME...FISH CREEK...EUBANK LAKE...DRAKETOWN...SENEY...VAN WERT...
SHANNON AND DALLAS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
Special weather statement, Jul 12, 7:13 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT SUN JUL 12 2009

GAZ033-034-045>047-130015-
713 PM EDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...40 MPH WINDS...
FREQUENT LIGHTNING AND HEAVY RAIN IN ROCKDALE...WALTON...DEKALB...
GWINNETT AND FULTON COUNTIES UNTIL 815 PM EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF DUNWOODY TO
LITHONIA...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS NORTH ROCKDALE...WESTERN WALTON...DEKALB...GWINNETT AND
CENTRAL FULTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE BUCKHEAD...MECHANICSVILLE...BELMONT...
LA VISTA...EAST LAKE...BROOKHAVEN...PINE LAKE...SCOTTDALE...AVONDALE
ESTATES...DECATUR...STONE MOUNTAIN...CLARKSTON...TUCKER...DRUID
HILLS AND DORAVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.